Alert archive / Nevada / Red Flag Warnings in 2017

Red Flag Warning 5, NWS Elko, NV

July 5, 2017Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jul 5, 2017, 3:01 PM PDT for Elko County, Nevada. It took effect at Jul 6, 2017, 12:00 PM PDT. It was in force for 3 days. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2017, 3:01 PM PDT (22:01 UTC)
In effect from
Jul 6, 2017, 12:00 PM PDT
Expired
Jul 9, 2017, 10:00 PM PDT
In force
3 days
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:42 PM PDTTSTM WND GST 6812 Nnw Currie, NVMESONET STATION SPMN2, SPRUCE MOUNTAIN RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3021 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS85 KLKN 052201
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
301 PM PDT Wed Jul 5 2017

NVZ454-455-469-470-061615-
/O.NEW.KLKN.FW.W.0005.170706T1900Z-170708T0500Z/
Central Lander and Eureka Counties-White Pine County-
Southwestern and Central Elko County-Eastern Elko County-
301 PM PDT Wed Jul 5 2017

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 10 PM PDT
FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...469 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds...which is
in effect from noon Thursday to 10 PM PDT Friday.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 455 White Pine County...
  Fire Weather Zone 469 Southwestern and Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Widely scattered dry thunderstorms are
  expected Thursday and Friday.  

* Outflow Winds...High based thunderstorms will produce erratic
  wind gusts in the range of 30 to 50 mph, especially late in the
  day.

* Impacts...Dry lightning may create new fire starts and combine
  with strong outflow winds to produce rapid fire growth. In
  addition, hot daytime temperatures, low humidity, with high
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
9 follow-up statements
674 
WWUS85 KLKN 061057
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
357 AM PDT Thu Jul 6 2017

NVZ454-455-469-470-070000-
/O.CON.KLKN.FW.W.0005.170706T1900Z-170708T0500Z/
Central Lander and Eureka Counties-White Pine County-
Southwestern and Central Elko County-Eastern Elko County-
357 AM PDT Thu Jul 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 
454...455...469 AND 470...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 455 White Pine County...
  Fire Weather Zone 469 Southwestern and Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated showers and thunderstorms are
  expected today and Friday. Chance of wetting rain will be no
  more than 5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm
  potential will cease this evening, then thunderstorms will
  develop again Friday afternoon.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
596 
WWUS85 KLKN 062219
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
319 PM PDT Thu Jul 6 2017

NVZ454-455-469-470-071630-
/O.EXT.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/
Central Lander and Eureka Counties-White Pine County-
Southwestern and Central Elko County-Eastern Elko County-
319 PM PDT Thu Jul 6 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...455...469 AND 470...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 455 White Pine County...
  Fire Weather Zone 469 Southwestern and Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated showers and thunderstorms are
  expected through Saturday. Chance of wetting rain will be no 
  more than 5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm
  potential will cease this evening, then thunderstorms will
  develop again Friday and Saturday afternoon. Poor humidity
  recovery will occur on some mountain slopes.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
381 
WWUS85 KLKN 070955
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
255 AM PDT Fri Jul 7 2017

NVZ454-455-469-470-080000-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/
Central Lander and Eureka Counties-White Pine County-
Southwestern and Central Elko County-Eastern Elko County-
255 AM PDT Fri Jul 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...455...469 AND 
470...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 455 White Pine County...
  Fire Weather Zone 469 Southwestern and Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated showers and thunderstorms are 
  expected through Saturday. Chance of wetting rain will be no 
  more than 5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm
  potential will cease this evening, then thunderstorms will
  develop again Saturday afternoon. Poor humidity recovery will 
  occur on some mountain slopes.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
423 
WWUS85 KLKN 072126
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
226 PM PDT Fri Jul 7 2017

NVZ455-469-470-081530-
/O.EXT.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-Southwestern and Central Elko County-
Eastern Elko County-
226 PM PDT Fri Jul 7 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SUNDAY FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 469 Southwestern and Central Elko County and Fire 
  Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  through Saturday. Chance of wetting rain will be no more than 
  5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm 
  potential will cease this evening, then dry thunderstorms will 
  develop again Saturday afternoon. Poor humidity recovery will 
  occur on some mountain slopes.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-081530-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/
Central Lander and Eureka Counties-
226 PM PDT Fri Jul 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  through Saturday. Chance of wetting rain will be no more than 
  5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm 
  potential will cease this evening, then dry thunderstorms will 
  develop again Saturday afternoon. Poor humidity recovery will 
  occur on some mountain slopes.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
364 
WWUS85 KLKN 082114
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
214 PM PDT Sat Jul 8 2017


NVZ455-469-470-091515-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-Southwestern and Central Elko County-
Eastern Elko County-
214 PM PDT Sat Jul 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 469 Southwestern and Central Elko County and Fire 
  Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  through Saturday evening. Chance of wetting rain will be no 
  more than 5%.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph, especially late in 
  the day.

* Red Flag conditions will not last all night. Thunderstorm
  potential will cease this evening, then dry thunderstorms will
  develop again late Sunday morning. Poor humidity recovery will 
  occur on some mountain slopes.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-090500-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/
Central Lander and Eureka Counties-
214 PM PDT Sat Jul 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  through Saturday evening. Chance of wetting rain will be no 
  more than 5%.

* Outflow Winds...High based thunderstorms will produce erratic
  wind gusts in the range of 30 to 50 mph, especially late in the
  day.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
996 
WWUS85 KLKN 090446
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
946 PM PDT Sat Jul 8 2017


NVZ454-090600-
/O.EXP.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/
Central Lander and Eureka Counties-
946 PM PDT Sat Jul 8 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 454...

The threat of Isolated Dry Thunderstorms for this evening have 
ended. As such, the Red Flag Warning is being allowed to expire at
10:00 pm. 


$$

NVZ455-469-470-092300-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-Southwestern and Central Elko County-
Eastern Elko County-
946 PM PDT Sat Jul 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 469 Southwestern and Central Elko County and Fire 
  Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  through Sunday evening. 

* Outflow Winds...High based thunderstorms will produce erratic
  wind gusts in the range of 30 to 50 mph.

* Isolated thunderstorms have tapered off this evening but will
  form again Sunday afternoon. 

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CS
824 
WWUS85 KLKN 091017
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
317 AM PDT Sun Jul 9 2017


NVZ455-469-470-100430-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-Southwestern and Central Elko County-
Eastern Elko County-
317 AM PDT Sun Jul 9 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...
469 AND 470...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 469 Southwestern and Central Elko County and Fire 
  Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to Scattered dry thunderstorms
  are expected through this evening.

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CS
280 
WWUS85 KLKN 092109
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
209 PM PDT Sun Jul 9 2017


NVZ469-470-101515-
/O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/
/O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
Southwestern and Central Elko County-Eastern Elko County-
209 PM PDT Sun Jul 9 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 
470... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 
AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in
effect from 11 AM to 11 PM PDT Monday.

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Winds...for Monday...southwest 10 to 20 mph with gusts up to 25
  mph.

* Relative Humidity...as low as 11 percent.

* Thunderstorm Coverage...Isolated to Scattered dry thunderstorms
  are expected through this evening in zones 469 and 470. Isolated
  dry thunderstorms Monday in both zones. 

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467-468-101515-
/O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
209 PM PDT Sun Jul 9 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
467 AND 468...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in
effect from 11 AM to 11 PM PDT Monday.

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Winds...west 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...as low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-100500-
/O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-
209 PM PDT Sun Jul 9 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

* Affected Area...Fire Weather Zone 455 White Pine County.

* Thunderstorm Coverage...Isolated to Scattered dry thunderstorms
  are expected through this evening. 

* Outflow Winds...High based thunderstorms will produce erratic 
  wind gusts in the range of 30 to 50 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth. In 
  addition, hot daytime temperatures, low humidity, with high 
  haines index will create ideal conditions for rapid growth of 
  new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BB
964 
WWUS85 KLKN 100458
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
958 PM PDT Sun Jul 9 2017


NVZ469-470-102300-
/O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
/O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
958 PM PDT Sun Jul 9 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 469 AND 470...

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Winds...southwest 10 to 20 mph with gusts up to 35 mph on
  Monday. 

* Relative Humidity...as low as 9 percent on Monday.

* Thunderstorm Coverage...Storms are transitioning from dry to wet
  with only isolated coverage expected on Monday, mainly over
  eastern and southern 470.
  
* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-100600-
/O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/
White Pine County-
958 PM PDT Sun Jul 9 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...

Thunderstorm activity has tapered off this evening. Most storms on
Monday will be wet, as such the red flag warning for isolated dry
thunderstorms is being allowed to expire. 

$$

NVZ467-468-102300-
/O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
958 PM PDT Sun Jul 9 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 467 AND 468...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Winds...west 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...as low as 4 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 2:43 AM PDT, 12 hours 18 minutes earlier.

Area forecast discussion, Jul 5, 2:43 AM PDT, 12 hours 18 minutes before
Area Forecast Discussion
National Weather Service Elko NV
243 AM PDT Wed Jul 5 2017

.SYNOPSIS...Hot conditions will continue through the middle of
next week. There will also be a chance for thunderstorms each
afternoon.

&&

.SHORT TERM...Today through Thursday. The models are in very good
agreement for the short term period. Hot conditions will continue.
A monsoon flow of moisture could begin by Thursday any
thunderstorms that develop will be dry through Thursday. High
pressure will remain stationary centered around the 4-corners area
of the country. A low pressure system will be dropping south
along the canadian coastline but through Thursday will provide
little energy to influence the position of the high pressure area.
Thunderstorm activity will be isolated today with areal coverage
very similar to Tuesday, confined to northeast Nevada. Models are
indicating the first notable surge of moisture on Thursday but
precipitable water values remain below 0.6 for the most part.
Thunderstorms again will be isolated but the possibility of where
they could initiate will expand over the eastern half of the LKN
CWFA. High temperatures will range from the 90s to around 100
degrees. Low temperatures will range from the mid 50s to the mid
60s.

.LONG TERM...Thursday night through Tuesday

Main story in the long term continues to be the strong ridge and
the well above normal temperatures that it will be bringing to
the region. Forecast challenge is the coverage and moisture
content of the daily afternoon and evening thunderstorms that will
occur each day as the upper High shifts positions. Pops were kept
in place with the inherited forecast.

4 corners High looks to shift a bit westward Friday, becoming
centered in Utah, somewhere near the Nevada border. These rising
heights will bring temps to near/above 100 degrees and some record
highs are in reach to be broken over the weekend. The only
temporary break from the heat could be from afternoon showers and
thunderstorms where they occur. The best chance for wetter
showers/storms appears to be late this weekend and early next week
as the ridge may get flattened as energy moves in off the Pacific
Ocean. This would allow for better advection of moisture and
increased flow to enhance storm organization/development. However
confidence is low this far out due to model discrepancies in the
movement of the High. As of now, it appears that the center will
move back into the 4 corners region by Tuesday and possibly even
further east by mid week. This could ease the temperatures down a
little at that time.

&&

.AVIATION...VFR conditions are expected through Wednesday evening.
The possibility exists for some reduced visibilities for KWMC from
smoke, highly dependent on the status of the fires burning in
western and central Nevada.

&&

.FIRE WEATHER...Isolated dry thunderstorms today will generally
be confined to the same areas as on Tuesday...the northern
portions of Fire Zones 468 469 and 470. A hint of a monsoon flow
on Thursday will expand the threat for isolated thunderstorms to
most zones, with the tendency towards continued dry-variety
storms. Thunderstorms are not expected across Fire Zones 467 and
468 on Thursday. Hot temperatures will continue through at least
the middle of next week. Moisture is expected to increase each day
and thunderstorms are expected each afternoon through the middle
of next week. Some storms should transition to wet on Friday and
possibly become all wet by the weekend.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/90/90/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:25 PM PDTSpecial Weather StatementLKN65 min

Nearby

Red Flag Warnings in Nevada, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.